New York, 2004Flood in New York, November 28, 2004
November 28, 2004 · NWS BGM · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 28, 2:20 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Nov 28, 2:20 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
220 PM EST SUN NOV 28 2004
.SHORT TERM (TONIGHT - MONDAY)...
LES POTNL MARGINAL FOR LATER TNGT. LTL IN THE WAY IN SIG INSTABILITY
OR DYNAMICS AS MAIN S/WV PULLS OUT. LEFT IN LOW CHC POPS FAR NRN
ZONES TNGT AS FLOW BCMS MORE NWLY LATE, OTRW PC TO MC SKIES WITH
GUSTY WNW WINDS DIMINISHING LATE. ON MONDAY, WELL SEE SOME RESIDUAL
LAKE CLD ACRS UPSTATE, THEN MID/UPR DECK MOVS QUICKLY IN. THE
ETA/NGM/GFS PROFILES INDICATE A MID TO HIGH LVL OVC FOR MOST OF
TMRW, BUT THERE SHOULD BE SOME THIN SPOTS IN IT, SO WILL ALSO
MENTION A FEW INTERVALS OF SUNSHINE. USED A MOS BLEND FOR TEMPS.
&&
.AVIATION...
COLD FRONT HAS MOVED THROUGH SHIFTING WINDS TO WESTERLY AND CUTTING
OFF HEAVY PCPN. 15-20KT GUSTY W WINDS WILL CONTINUE THROUGH THIS
EVENING AND THEN BEGIN DROPPING OFF AFT MIDNIGHT AT THE SFC. MOD NW
WINDS WILL CONT ABOVE A COUPLE THOUSAND FEET. SCT-BKN CIGS 025-035
BCMG MORE SCT EXCPT CIGS LINGERING LONGER IN THE UCA AREA TONIGHT.
VFR DAY EXPECTED MON WITH CIGS ABV 120. -BMW
&&
.LONG TERM... (TUESDAY - SUNDAY)
SFC HI MOVING OFF MID ATLC COAST TUE. 5H HGTS BUILDING AHD OF NEXT
SYSTEM OVER CNTRL US. HI LVL MSTR FM SYSTEM MOVING OVER THE RDG OVER
OUR FCST AREA. RA AND SNOW PSBL WED AS LATEST GFS MOVES LOW CNTR
ACRS OUR SRN FCST BDR BY WED AFTN AND OFF CAPE COD BY WED NIGHT.
SOME WRAP AROUND SNOW SHWRS PSBL ON THE BACK SIDE BUT UPR LVL WINDS
QUICKLY GO WSW AS A CLIPPER LIKE SYSTEM DROPS ACRS THE NRN GREAT
LAKES THU AND OVR MAINE FRI. THIS BRINGS MUCH COLDER AIR AND CHC
SNOW SHWRS THU INTO FRI. HI PRES RDG OVER AREA SAT AND ANOTHER
SYSTEM MOVES IN SUN BRINGING THE NEXT CHC FOR MORE PCPN. - BMW
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...RIVER FLOOD WARNING FOR CONKLIN AND WAVERLY/SAYRE.
.PA...NONE.
&&
Hazardous weather outlook, Nov 28, 3:10 AM EST, 12 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 AM EST SUN NOV 28 2004
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-290818-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA-
LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE-
SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE-
STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES-
310 AM EST SUN NOV 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY...
WINDY CONDITIONS WILL PREVAIL...ESPECIALLY THIS MORNING...WHEN
GUSTS COULD REACH 50 MPH OVER THE HIGHER ELEVATIONS. THUS...
THE NATIONAL WEATHER SERVICE HAS CONTINUED A WIND ADVISORY THIS
MORNING. FOR FURTHER DETAILS...PLEASE REFER TO THE PRODUCT
ALBNPWBGM.
HEAVY RAIN WILL ALSO FALL AT TIMES TODAY. IN GENERAL...1 TO 1.5
INCHES OF RAIN IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 2 TO
2.5 INCHES IN THE POCONOS AND CATSKILLS. THESE RAINFALL AMOUNTS ARE
NOT EXPECTED TO CAUSE SIGNIFICANT RUNOFF PROBLEMS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO FORWARD ANY REPORTS OF EITHER HIGH WINDS
OR PARTICULARLY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE.
MJ
In the hours before
Local storm report, Nov 28, 9:47 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DIE TO FLOODING
&&Local storm report, Nov 28, 9:47 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
&&Local storm report, Nov 28, 10:16 AM EST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1016 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD HONESDALE 41.58N 75.25W
11/28/2004 WAYNE PA EMERGENCY MNGR
3 ROADS FLOODED - BASEMENT FLOODING
0910 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
11/28/2004 WYOMING PA EMERGENCY MNGR
SWALE BROOK
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
1000 AM FLASH FLOOD WILKES-BARRE 41.25N 75.88W
11/28/2004 LUZERNE PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
&&Local storm report, Nov 28, 10:47 AM EST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1047 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD HONESDALE 41.58N 75.25W
11/28/2004 WAYNE PA EMERGENCY MNGR
3 ROADS FLOODED - BASEMENT FLOODING
0910 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
11/28/2004 WYOMING PA EMERGENCY MNGR
SWALE BROOK FLOODING
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
1000 AM FLASH FLOOD WILKES-BARRE 41.25N 75.88W
11/28/2004 LUZERNE PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
1030 AM FLASH FLOOD NEW MILFORD 41.88N 75.73W
11/28/2004 SUSQUEHANNA PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY. ROCK SLIDE ON
RT 706 IN NEW MILFORD.
1030 AM FLASH FLOOD SCRANTON 41.40N 75.67W
11/28/2004 LACKAWANNA PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
&&Local storm report, Nov 28, 11:54 AM EST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
1154 AM EST SUN NOV 28 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
11/28/2004 WYOMING PA EMERGENCY MNGR
SWALE BROOK FLOODING
0910 AM FLASH FLOOD HONESDALE 41.58N 75.25W
11/28/2004 WAYNE PA EMERGENCY MNGR
3 ROADS FLOODED - BASEMENT FLOODING
0945 AM FLASH FLOOD BINGHAMTON 42.10N 75.91W
11/28/2004 BROOME NY EMERGENCY MNGR
SEVERAL ROADS CLOSED IN THE COUNTY. NANTICOKE CREEK OUT
OF ITS BANKS.
0945 AM FLASH FLOOD DEPOSIT 42.06N 75.42W
11/28/2004 DELAWARE NY LAW ENFORCEMENT
ROUTE 17 CLOSED AT EXITS 84 AND 87 DUE TO FLOODING
1000 AM FLASH FLOOD WILKES-BARRE 41.25N 75.88W
11/28/2004 LUZERNE PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
1030 AM FLASH FLOOD SCRANTON 41.40N 75.67W
11/28/2004 LACKAWANNA PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY
1030 AM FLASH FLOOD NEW MILFORD 41.88N 75.73W
11/28/2004 SUSQUEHANNA PA EMERGENCY MNGR
NUMEROUS ROAD CLOSURES ACROSS THE COUNTY. ROCK SLIDE ON
RT 706 IN NEW MILFORD.
1100 AM FLASH FLOOD MADISON 42.90N 75.51W
11/28/2004 MADISON NY EMERGENCY MNGR
SEVERAL ROADS CLOSED IN THE SOUTHERN PART OF THE COUNTY.
CLOSED IN CAZENOVIA AND LEBANON
&&Flood, Delaware
- When
- November 28, 3:30 PM EST to 5:30 PM EST
- Where
- Delaware forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 42.198, -74.966 (the zone’s center; the record gives no point)
Heavy rain fell on the 28th ahead of and with a cold front. The rain ended in the afternoon. Rainfall amounts were 2 to 3 inches. The Beaver Kill at Cooks Falls rose rapidly to be just over its 10 foot flood stage briefly. The river crested at 10.17 feet at 4:30 PM EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, November 28, 2004$125,000 · 10 events
- Strong Wind in New Jersey, November 28, 2004$42,000 · 21 events
- High Wind in New York, November 28, 2004$70,000 · 50 kt wind · 2 events
- Flash Flood in New York, November 28, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, November 28, 2004$50,000 · 1 event
- Strong Wind in Maine, November 28, 2004$17,000 · 17 events
- Winter Storm in Nebraska, November 28, 200419 events
- Winter Storm in Kansas, November 28 to 30, 200419 events
- Strong Wind in New York, November 28, 2004$20,000 · 1 event
- Flash Flood in New York, November 28, 2004$20,000 · 1 event
- Strong Wind in New Hampshire, November 28, 2004$10,000 · 10 events
- Winter Storm in Nebraska, November 28 to 29, 200410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426384.